Alert archive / California / Freeze Warnings in 2012
Freeze Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this freeze warning at Nov 10, 2012, 5:12 PM PST. It took effect at Nov 11, 2012, 2:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2012, 5:12 PM PST (01:12 UTC)
- In effect from
- Nov 11, 2012, 2:00 AM PST
- Expired
- Nov 11, 2012, 7:59 AM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
005 WWUS76 KSTO 110112 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 512 PM PST SAT NOV 10 2012 ...AREAS OF FREEZING TEMPERATURES AND FROST EXPECTED ACROSS THE SACRAMENTO VALLEY AND SIERRA NEVADA FOOTHILLS SUNDAY MORNING... .A COLD LOW PRESSURE SYSTEM WILL BE EXITING THE REGION THIS EVENING. CLEAR SKIES TONIGHT THROUGH SUNDAY MORNING COMBINED WITH LIGHT WINDS WILL BRING COLD OVERNIGHT LOWS. UP TO 6 HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS PORTIONS OF THE NORTHERN AND CENTRAL SACRAMENTO VALLEY LATE TONIGHT AND INTO EARLY SUNDAY MORNING. AREAS OF FROST ARE ALSO EXPECTED ACROSS MUCH OF THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS INCLUDING THE ADJACENT SIERRA FOOTHILLS AND OVER THE LOWER ELEVATIONS OF LAKE COUNTY. CAZ015-016-111700- /O.UPG.KSTO.FR.Y.0001.121111T1000Z-121111T1600Z/ /O.NEW.KSTO.FZ.W.0001.121111T1000Z-121111T1700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 512 PM PST SAT NOV 10 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY. THE FROST ADVISORY HAS BEEN UPGRADED TO A FREEZE WARNING. * TEMPERATURES: LOWS MAINLY FROM 28 TO 32. * TIMING: FREEZING TEMPERATURES EXPECTED FROM 2 AM TO 9 AM PST. * LOCATIONS INCLUDE: MUCH OF THE NORTHERN AND CENTRAL SACRAMENTO VALLEY INCLUDING REDDING...RED BLUFF...CHICO...MARYSVILLE... WILLOWS AND WILLIAMS. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ017>019-111600- /O.CON.KSTO.FR.Y.0001.121111T1000Z-121111T1600Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 512 PM PST SAT NOV 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... * TEMPERATURES: IN THE LOW TO MID 30S. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: SACRAMENTO...STOCKTON...MODESTO...FAIRFIELD. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. && $$ CAZ064-066-067-111600- /O.CON.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITY OF...PARADISE 512 PM PST SAT NOV 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY BELOW 2000 FEET... * TEMPERATURES: IN THE UPPER 20S TO LOWER 30S. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: PARADISE...LAKEPORT...AND THE MOTHERLODE. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. && $$ JHM
1 follow-up statement
757 WWUS76 KSTO 111559 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 759 AM PST SUN NOV 11 2012 CAZ015-016-111700- /O.CAN.KSTO.FZ.W.0001.000000T0000Z-121111T1700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 759 AM PST SUN NOV 11 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED ABOVE 32 DEGREES THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ CAZ017>019-064-066-067-111700- /O.CAN.KSTO.FR.Y.0001.000000T0000Z-121111T1600Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...STOCKTON...MODESTO...PARADISE 759 AM PST SUN NOV 11 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED ABOVE 32 DEGREES THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this freeze warning went out at Nov 10, 3:13 PM PST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 10, 3:13 PM PST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PST SAT NOV 10 2012 .SHORT TERM DISCUSSION... THE BACK SIDE OF THE LOW PRESSURE SYSTEM IS OVER THE REGION AND WILL BE EXITING THE REGION TONIGHT. WINDS WILL BECOME LIGHT AND ISOLATED SHOWERS WILL TO CONTINUE TO DIMINISH THIS AFTERNOON OVER THE MOUNTAINS. CLEAR SKIES TONIGHT WILL ALLOW FOR TEMPERATURES TO COOL INTO THE LOW TO MID 30S FOR THE CENTRAL VALLEY...TO THE UPPER 20S TO LOWER 30S FOR THE VALLEYS IN THE FOOTHILLS. (NON THERMAL BELT AREAS) THE FAR NORTH END OF THE VALLEY SHOULD DIP INTO THE UPPER 20S. FOR THOSE PLACES THAT DIP TO THE FREEZING MARK OR BELOW DURATIONS LOOK TO BE BETWEEN 3 TO 6 HOURS. THE DOWNTOWN SACRAMENTO AREA MOST LIKELY WILL STAY ABOVE FREEZING TONIGHT WITH PATCHES OF FROST IN THE OUTLYING AREAS...WINDSHIELDS DO NOT COUNT FOR FROST ADVISORIES. SOME FOG WILL LIKELY DEVELOP OVERNIGHT IN SOME OF THE MOUNTAIN VALLEYS AS WELL. AN FEW ISOLATED PATCHES OF FOG MAY ALSO DEVELOP OVER THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AFTER SUNRISE. HERE ARE SOME RECORDS FOR MINIMUM TEMPERATURES THAT OCCURRED IN PREVIOUS YEARS FOR NOVEMBER 11: REDDING AIRPORT - 27 DEGREES IN 2000 RED BLUFF AIRPORT - 30 DEGREES IN 2000 SAC EXEC AIRPORT - 31 DEGREES IN 1992 STOCKTON AIRPORT - 33 DEGREES IN 2000 RIDGING ON SUNDAY WILL DRY OUT THE AREA WITH MAINLY CLEAR SKIES AND TEMPERATURES WARMING SLIGHTLY OVER TODAYS HIGHS. A RIDGE WILL BUILD OVER THE REGION FOR SUNDAY WITH MOSTLY CLEAR SKIES AND SLIGHTLY WARMER TEMPERATURES. A LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST SUNDAY NIGHT WITH THE TAIL OF THAT SYSTEM SKIRTING THE FAR NORTHERN SECTIONS OF THE STATE. ZONAL FLOW WILL PERSIST OVER THE STATE FOR A COUPLE DAYS AHEAD OF THE NEXT SYSTEM WHICH WILL WARM TEMPERATURES INTO THE 60S BY TUESDAY AND PRODUCE SOME RIDGING OVER THE AREA BY WEDNESDAY. HAVE TRIMMED BACK ON POPS FOR THE MONDAY THROUGH WEDNESDAY PERIOD WHICH MOSTLY LOOKS DRY FOR MOST PEOPLE WITH PERHAPS A FEW SHOWERS OVER THE NORTHERN AREAS...MAINLY MONDAY AND TUESDAY. .EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY) SEVERAL SYSTEMS WILL BRING A THREAT OF PRECIPITATION FOR WEDNESDAY THROUGH SATURDAY. MOST OF THE PRECIPITATION IS EXPECTED TO MAINLY BE OVER THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS ON WEDNESDAY. ANOTHER SYSTEM IS EXPECTED THURSDAY AND FRIDAY BRINGING A THREAT OF PRECIPITATION TO ALL OF ENTIRE NORTHERN CALIFORNIA. AN ADDITIONAL SYSTEM MAY MOVE IN OVER THE WEEKEND CONTINUING THE WET WEATHER. THERE IS STILL UNCERTAINTY IN THE TRACK...STRENGTH...AND TIMING OF THESE SYSTEMS. THE SYSTEM FOR THURSDAY AND FRIDAY MAY SPLIT WITH THE STRONGER ENERGY GOING INTO SOUTHERN CALIFORNIA LATE THURSDAY INTO FRIDAY SO KEPT CHANCE OF PRECIPITATION. THE ECMWF IS SLOWER AND STRONGER WITH THE NEXT SYSTEM BUT KEEPS MOST OF THE ENERGY OFFSHORE UNTIL LATE SUNDAY AND MONDAY SO THE WEEKEND MAY BE DRY...ESPECIALLY IN THE VALLEY. && .AVIATION... DRIER AIR MOVES INTO THE AREA THIS EVENING AS A LOW PRESSURE SYSTEM DEPARTS TO THE EAST. VFR CONDITIONS EXPECTED IN THE CENTRAL VALLEY TONIGHT. LOCAL PATCHY GROUND FOG IS POSSIBLE LATE TONIGHT/EARLY TOMORROW MORNING...ESPECIALLY NEAR RIVERS. IN THE MOUNTAINS...SNOW SHOWER ACTIVITY SHOULD SUBSIDE IN THE EVENING. CURRENT WIDESPREAD MVFR WITH LOCAL IFR/LIFR SHOULD IMPROVE OVERNIGHT TO VFR. PATCHY FOG IS POSSIBLE IN THE MOUNTAIN VALLEYS LATER TONIGHT. -DVC && .STO WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 8 AM PST SUNDAY CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY... NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY BELOW 2000 FEET FOR THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE... NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. &&
Hazardous weather outlook, Nov 10, 7:00 AM PST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SAT NOV 10 2012 CAZ013>019-063-064-066>069-111500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY CLEARING SKIES TONIGHT COUPLED WITH LIGHT WINDS WILL LOWER TEMPERATURES TOWARDS FREEZING AFTER MIDNIGHT. PATCHY FROST IS LIKELY TO DEVELOP ACROSS THE VALLEY AND ADJACENT FOOTHILLS. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED. * FROST ADVISORY.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY CLEARING SKIES EARLY SUNDAY MORNING COUPLED WITH LIGHT WINDS WILL PUT EARLY MORNING LOWS NEAR FREEZING. PATCHY TO AREAS OF FROST EXPECTED ACROSS THE VALLEY AND ADJACENT FOOTHILLS. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED. * FROST ADVISORY.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Local storm report, Nov 10, 2:59 PM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
259 PM PST SAT NOV 10 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM SLEET 2 ESE CAMINO 38.72N 120.63W
11/10/2012 U0.0 INCH EL DORADO CA TRAINED SPOTTER
GRAUPEL FALLING FOR THE PAST 20 MINUTES.
ACCUMULATING ON THE GROUND.
&&
IRIS SYSTEMNearby
Freeze Warnings in California, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.